Lortab contains hydrocodone, acetaminophen, and a pain management opiate. The product comes in pill form and is often misused by being crushed into a fine powder and then snorted, or dissolved in water and used intravenously. The Lortab side effects increase drastically with misuse.

There are serious health risks associated with the use of this product. The medication is extremely addictive, and a dependency on the drug often results. One of the most serious issues is the tolerance level people build up pertaining to Lortab. To continue the desired effect, the dosage must be increased continually. This elevates the risk of experiencing an overdose or harmful side effects.

Most abusers of prescription drugs do not realize Lortab is dangerous because it contains acetaminophens. This drug can cause severe and permanent damage to the liver. When it is taken simultaneously with other substances know to damage the liver such as alcohol, the harmful effects increase to a dangerous level.

Lortab side effects make the users feel good, especially when the does is significant or used for recreational purposes. The short-term side effects include:

  • A feeling of well-being and relaxation
  • A reduction in the awareness of pain
  • A euphoric or drunk like state
  • Sedation

Many users continue to increase the amount of Lortab they take as their body builds up a tolerance. This is generally the start of an addiction. When a prescription is written for Lortab, it is critical to follow the directions of the physician, take the intended dosage, and only use the medication short-term. The risk for severe side effects and dependency increase when Lortab is used without a physician’s guidance and prescription. The systems of the body will be damaged by long-term opiate use. Lortab side effects become more intense when the drug is misused and include:

  • Confusion
  • Fainting
  • Vomiting
  • Lethargy
  • Anxiety
  • Nausea
  • Itchy skin
  • Dizziness
  • Anxiety
  • Depression
  • Drowsiness
  • Light-headedness
  • Constipation
  • Respiratory depression

When an overdose of Lortab occurs, the side effects include:

  • A drop-in blood pressure
  • Respiratory arrest cause by irregular or difficulty breathing
  • Loss of consciousness
  • Coma
  • Death

When Lortab is taken in amounts larger than what was prescribed by the physician, a life-threatening overdose can result. Immediate emergency services are critical if any of the following symptoms occur:

  • Obtundation
  • Severe confusion
  • Extremely limited response to any physical stimuli
  • Noticeably slow or shallow breathing
  • Clammy or cold skin
  • A slowing of the heart rate
  • Cardiac arrest
  • Vomiting uncontrollably
  • A complete loss of consciousness, this can lead to a coma
  • A noticeable constriction of the pupils that is not affected by stimuli or bright lights
  • A drop in the blood pressure
  • A blue tint to the lips or fingernails as this can be caused by oxygen deprivation of the tissues

All the side effects listed above are caused by an overdoes of hydrocodone. An overdose of Acetaminophen can result in:

  • A hypoglycemic coma
  • Hepatic necrosis or a painful and acute failure of the liver
  • A sever failure of the kidneys

Both these drugs are contained in Lortab. Any signs of a possible overdose must receive immediate intervention from emergency services.

Lortab side effects additionally include long-term issues and damaging effects on the health of the user. Lortab can also be responsible for behavioural and social changes. The long-term side effects are:

  • A constant and persistent craving for the drug
  • Personality changes
  • Mood changes
  • The compulsion to get more of the drug through any means possible
  • A withdrawal from previously enjoyed social activities
  • A severe impairment in judgment
  • A strain on all interpersonal relationships
  • A change in priorities where the most important thing becomes getting and taking the drug

When Lortab is used for a long period of time, and a high tolerance has been built up by the user, the only possible way to maintain the same high is by constantly increasing how much of the drug is taken. The tolerance of opiates in the body is considered extremely pervasive. It is possible to build up a tolerance to Lortab even if the drug is being taken as directed by a physician.

One of the strongest warning signs the user is becoming dependent on the drug, even if taken correctly, is when the user feels like they have become used to the effects of the drug. When this happens, the user must immediately contact their physician to find a different option for the future or risk a drug dependency and severe side effects.

If the user is taking Lortab with the only purpose of becoming high, it no longer matters if the drug was prescribed by a physician or purchased by illegal means. Seeking help such as the services provided by rehabilitation facilities is crucial. When Lortab, or any other drug containing hydrocode are obtained by illegal means, the user is eventually going to lose. As the amounts of the drug taken are increased to obtain the desired high, the tolerance level will significantly rise, the health risks will dramatically increase, productivity will substantially decrease, and interpersonal relationships will begin to fail. This places the user at an extremely high risk of serious and potentially fatal side effects.

There are effective treatments available for Lortab addiction available through rehabilitation centers specializing in this type of addiction. Detox is required to remove the drug from the system of the user. The result is the body becoming free of the toxic effects and influences caused by long-term drug use. For the detox to be comfortably managed, and safe for the individual, medical supervision is required to properly manage any symptoms of withdrawal. These symptoms can include:

  • Diarrhea
  • Nausea
  • Vomiting
  • Pains
  • Aches
  • Fever
  • Sweating
  • Chills
  • Stomach cramps
  • Anxiety
  • Insomnia

The detoxification process can save the life of the user. The recovery can be maintained by using the insight and skills taught to the individual during the process. Often this includes family counselling, therapy, and the use of effective programs designed for recovery. The addiction to Lortab usually feels like it is all-consuming. Recovery is possible, and many individuals have recovered, remained free of drugs, and led successful and enjoyable lives.